Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jun 29, 2019, 4:13 PM EDT for Broome County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2019, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 29, 2019, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Binghamton, NY
County Broome County, NY
The radar
The Binghamton radar (KBGM), 39 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
502 WWUS81 KBGM 292013 SPSBGM Special Weather Statement National Weather Service Binghamton NY 413 PM EDT Sat Jun 29 2019 NYZ045-056-057-292100- Chenango NY-Broome NY-Delaware NY- 413 PM EDT Sat Jun 29 2019 ...STRONG THUNDERSTORM WILL AFFECT...EAST CENTRAL BROOME...WEST CENTRAL DELAWARE AND SOUTH CENTRAL CHENANGO COUNTIES UNTIL 500 PM EDT... At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over Afton, or 14 miles northwest of Deposit, moving southeast at 15 mph. Half inch hail and strong wind gusts will be possible with this storm. Locations impacted include... Afton and Oquaga Creek State Park. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4227 7563 4232 7555 4216 7527 4207 7545 TIME...MOT...LOC 2012Z 315DEG 15KT 4225 7555 $$ MWG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:43 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 29, 3:43 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Binghamton NY 343 PM EDT Sat Jun 29 2019 .SYNOPSIS... A cold front is dropping south through the region this afternoon with showers and thunderstorms. Some of the thunderstorms could produce gusty winds and hail across the southern tier and southern Catskills of New York, and northeast Pennsylvania. Scattered showers and isolated thunderstorms will continue on Sunday as an upper level low drops southeast out of Canada. High pressure will return on Monday with dry weather. && .NEAR TERM /THROUGH SUNDAY NIGHT/... 3 pm update... The severe thunderstorm watch continues until 7 pm. A few warnings issued for south central NY with minor damage. The far north has cleared out. The strongest thunderstorms will continue to shift southeast into NEPA and Sullivan County NY. Cape is over 2k. 0 to 3km wind shear has dropped to 25 kts. The best atmosphere remains in southern PA as expected but instability and forcing giving us some action. The convection will die and move out toward 00z. Some training of the storms has lead to rainfall totals around 1 inch. A flood advisory is in effect for mostly urban areas near BGM. Tonight...The evening will be mainly dry then an upper level low drops south to the Saint Lawrence Valley at 12z. The low then moves to Cape Cod Sunday evening. Showers will drop south into the northeast counties late tonight including Utica and Syracuse. Lows around 60 except low 60s NEPA. Sunday...The upper level low will keep the entire area cool and mostly cloudy to cloudy. Showers will be best across the northeast CWA in the morning. This includes the western Mohawk Valley into the western Catskills. The cool air aloft will provide some instability for a chance of thunderstorms in the same area. As the low moves east and drier air comes in mid afternoon on, showers will diminish from west to east. With the most rain and cloudy CNY will only get to the upper 60s to around 70. In NE PA mostly low to mid 70s for highs. Sunday night...will be dry as high pressure builds in. Upper level heights will also be rising. Skies will be clearing allowing temperatures to fall into the low and mid 50s. && .SHORT TERM /MONDAY/... High pressure will build southeast into the region leading to a dry period. This high pressure system will bring in a cool and less humid airmass into the region as well. Lows Sunday night look to take a decent dip into the 50's with highs Monday back up into the 70's across the region on average. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Monday night: A cold frontal boundary will move through the region. Lift looks sufficient for some showers just out ahead of the front. Moisture and instability look limited overall. That should keep thunder chances fairly low and any showers on the spottier side. This front looks to clear our region fairly quickly as well. Clouds and showers look to keep low temperatures up around 60. Tuesday through Wednesday night: Another area of high pressure builds into the region leading to another mainly dry period. The one exception is a warm front is likely to approach the Finger Lakes late Wednesday which could be enough for a stray storm or two. Highs should range from the 70's into the 80's with lows in the low 60's. Thursday through Saturday: Several decaying fronts will move into the region coupled with moist southwesterly flow on the backside of a strong high pressure ridge in the southeast. The combination of these will likely lead to some shower and thunderstorm formation during the peak heating hours and evenings each day. Given the potential to impact outdoor plans on the 4th of July, stay tuned to the latest forecast updates as we get a better picture for what will happen getting closer to the holiday. With the added humidity lows should be warmer averaging in the mid 60's with highs well into the 80's. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... 130 pm update... In general VFR this afternoon into late tonight. Late tonight MVFR cigs drop south into CNY then continue through the morning. Showers and thunderstorms have developed in south central NY ahead of a cold front during the last hour. Have 1 or 2 hour tempos for MVFR thunderstorms ELM/BGM/ITH. After this drops southeast back to VFR. Thunderstorms are possible at AVP 19 to 21z with MVFR conditions. More are possible around 23z with less certainty so not included. SYR/RME should stay dry and VFR this afternoon. Late tonight MVFR cigs will reach RME at 08z, then SYR and south central NY by 12z. Fuel alternate cigs are likely at SYR/RME/BGM and maybe ITH. W/SW at 5-8 knots shifting to the northwest this afternoon around 10 knots. Light westerly winds this evening. Sunday west to northwest winds at 5 to 10 kts increasing to 10 to 15 kts with higher gusts by 15z. Outlook... Sunday afternoon...Occasional showers and thunderstorms with associated restrictions continue. Sunday night and Monday... VFR. Monday night and Tuesday...mainly VFR but possible restrictions in scattered showers and maybe a thunderstorm. Tuesday night and Wednesday...VFR. Thursday...mainly VFR but possible restrictions in scattered showers and thunderstorms. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...TAC NEAR TERM...TAC SHORT TERM...MWG LONG TERM...MWG AVIATION...TAC
Hazardous weather outlook, Jun 29, 12:14 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 1214 PM EDT Sat Jun 29 2019 NYZ062-PAZ038>040-043-044-047-048-072-301615- Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 1214 PM EDT Sat Jun 29 2019 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. ...POTENTIAL FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON INTO THE EVENING... Showers and thunderstorms are expected to drop southeast into northeast Pennsylvania and Sullivan County NY by early Saturday afternoon and last until the evening. Some thunderstorms will produce strong damaging winds and large hail. Monitor NOAA Weather radio, our website at weather.gov/bgm or your favorite media or social media outlet for the latest information. Listen for possible severe thunderstorm watches Saturday afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NYZ009-015>018-036-037-301615- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- 1214 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ022-024-055>057-301615- Steuben-Chemung-Tioga-Broome-Delaware- 1214 PM EDT Sat Jun 29 2019 ...SEVERE THUNDERSTORM WATCH 461 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. ...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON INTO THE EVENING... Showers and thunderstorms are expected to drop southeast into into central New York midday on Saturday and last until late afternoon. A few thunderstorms to produce strong gusty winds and hail. Monitor NOAA Weather radio, our website at weather.gov/bgm or your favorite media or social media outlet for the latest information. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NYZ023-025-044>046-301615- Schuyler-Tompkins-Cortland-Chenango-Otsego- 1214 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. ...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS SATURDAY AFTERNOON INTO THE EVENING... Showers and thunderstorms are expected to drop southeast into into central New York midday on Saturday and last until the late afternoon. There is a potential for a few thunderstorms to produce strong gusty winds and hail. Monitor NOAA Weather radio, our website at weather.gov/bgm or your favorite media or social media outlet for the latest information. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 29, 3:55 PM EDT, 18 minutes before
Special Weather Statement National Weather Service Binghamton NY 355 PM EDT Sat Jun 29 2019 PAZ038-292045- Bradford PA- 355 PM EDT Sat Jun 29 2019 ...STRONG THUNDERSTORM WILL AFFECT...EASTERN BRADFORD COUNTY UNTIL 445 PM EDT... At 355 PM EDT, Doppler radar was tracking a strong thunderstorm over Athens, moving southeast at 30 mph. Small hail and strong wind gusts will be possible with this storm. Locations impacted include... Sayre, Athens, Towanda, Wysox, Sheshequin, Ulster, North Towanda, South Waverly, Herrick and Wyalusing. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4192 7665 4200 7654 4174 7613 4161 7630 TIME...MOT...LOC 1955Z 313DEG 24KT 4192 7656 MWG
Local storm report, Jun 29, 3:56 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 1 S NEW MILFORD 41.86N 75.73W
06/29/2019 SUSQUEHANNA PA 911 CALL CENTER
TREE DOWN ON HARFORD ROAD. TIME ESTIMATED FROM RADAR.
&&
BJGLocal storm report, Jun 29, 4:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
406 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG HARFORD 41.78N 75.70W
06/29/2019 SUSQUEHANNA PA 911 CALL CENTER
TREE DOWN ACROSS ROADWAY.
&&
BJGLocal storm report, Jun 29, 4:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 1 SW APALACHIN 42.06N 76.18W
06/29/2019 TIOGA NY TRAINED SPOTTER
WIRES DOWN ON PENNSYLVANIA AVENUE
&&
BJGLocal storm report, Jun 29, 4:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN APALACHIN 42.07N 76.17W
06/29/2019 M2.25 INCH TIOGA NY TRAINED SPOTTER
MINOR STREET FLOODING AS WELL
&&
BJGSpecial weather statement, Jun 29, 4:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Binghamton NY 413 PM EDT Sat Jun 29 2019 NYZ045-056-057-292100- Chenango NY-Broome NY-Delaware NY- 413 PM EDT Sat Jun 29 2019 ...STRONG THUNDERSTORM WILL AFFECT...EAST CENTRAL BROOME...WEST CENTRAL DELAWARE AND SOUTH CENTRAL CHENANGO COUNTIES UNTIL 500 PM EDT... At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over Afton, or 14 miles northwest of Deposit, moving southeast at 15 mph. Half inch hail and strong wind gusts will be possible with this storm. Locations impacted include... Afton and Oquaga Creek State Park. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4227 7563 4232 7555 4216 7527 4207 7545 TIME...MOT...LOC 2012Z 315DEG 15KT 4225 7555 MWG
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 1:47 PM EDT | Special Weather Statement | BGM | Schuyler, Tioga | 43 min |
| Jun 29, 2:20 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 40 min |
| Jun 29, 2:56 PM EDT | Special Weather Statement | BGM | Broome | 49 min |
| Jun 29, 2:57 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga | 3 hr |
| Jun 29, 7:55 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 65 min |
| Jun 29, 3:09 PM EDT | Special Weather Statement | BGM | Luzerne | 51 min |
| Jun 29, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 63 min |
| Jun 29, 3:23 PM EDT | Special Weather Statement | BGM | Monroe | 52 min |
| Jun 29, 3:47 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 3 hr |
| Jun 29, 3:47 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 58 min |
| Jun 29, 3:55 PM EDT | Special Weather Statement | BGM | Bradford | 50 min |
| Jun 29, 4:04 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Wayne | 56 min |
| Jun 29, 4:36 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 54 min |
| Jun 29, 4:50 PM EDT | Special Weather Statement | BGM | Pike | 55 min |
| Jun 29, 6:14 PM EDT | Special Weather Statement | BGM | Susquehanna | 46 min |
| Jun 29, 6:26 PM EDT | Special Weather Statement | BGM | Bradford | 34 min |
| Jun 29, 7:41 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 37 min |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.